Surveys in Mathematics and its Applications

ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 3 (2008), 195 -- 209


Tania-Luminiţa Costache

Abstract. In this paper we present Laca-Raeburn's dilation theory of projective isometric representations of a semigroup to projective isometric representations of a group [4] and Murphy's proof of a dilation theorem more general than that proved by Laca and Raeburn. Murphy applied the theory which involves positive definite kernels and their Kolmogorov decompositions to obtain the Laca-Raeburn dilation theorem [6].
We also present Heo's dilation theorems for projective representations, which generalize Stinespring dilation theorem for covariant completely positive maps and generalize to Hilbert C*-modules the Naimark-Sz-Nagy characterization of positive definite functions on groups [2].
In the last part of the paper it is given the dilation theory obtained in [6] in the case of unitary operator-valued multipliers [3].

2000 Mathematics Subject Classification: 20C25; 43A35; 43A65; 46L45; 47A20.
Keywords: multiplier; isometric projective representation; positive definite kernel; Kolmogorov decomposition; dilation.

Full text


  1. D.E. Evans and J.T. Lewis, Dilations of irreversible evolutions in algebraic quantum theory, Commun. of the Dublin Inst. For Advanced Studies Series A (Theoretical Physics), No. 24 (1977). MR0489494(58 #8915). Zbl 0365.46059.

  2. J. Heo, Hilbert C*-modules and projective representations associated with multipliers, J.Math.Anal.Appl. 331 (2007), 499-505. MR2306019(2008b:46083). Zbl 1121.46044.

  3. Un Cig Ji, Young Yi Kim and Su Hyung Park, Unitary multiplier and dilation of projective isometric representation, J. Math. Anal. Appl. 336 (2007), 399-410. MR2348513. Zbl 1130.47020.

  4. M.Laca and I.Raeburn, Extending multipliers from semigroups, Proc. Amer. Math. Soc., 123, No. 2 (1995), 355-362. MR1227519(95c:20101). Zbl 0841.20058.

  5. E. Lance, Hilbert C*-modules, Cambridge Univ. Press, 1995. MR1325694(96k:46100). Zbl 0822.46080.

  6. G.J. Murphy, Extensions of multipliers and dilations of projective isometric representations, Proc. Amer. Math.Soc., 125, No. 1 (1997), 121-127. MR1343714(97c:46085). Zbl 0860.47003.

  7. G.J. Murphy, Positive definite kernels and Hilbert C*-modules, Proc. of the Edinburg Math. Soc. 40 (1997), 367-374. MR1454031(98e:46074). Zbl 0886.46057.

  8. V.I. Paulsen, Completely bounded maps and dilations, Pitman Research Notes in Mathematics Series, Longman Scientific and Technical, 1986. MR0868472(88h:46111). Zbl 0614.47006.

Tania-Luminiţa Costache
Faculty of Applied Sciences,
University "Politehnica" of Bucharest,
Splaiul Independenţei 313, Bucharest,